My age is 39 years. I have quit smoking, cold turkey after smoking for almost 18 years. It is my 29th day of being smoke-free. Everything was going fine until last 7 to 10 days my bowel movement has been strainful. Few days I have seen very small sized hard stools and sometimes small stool with very little water. I started taking Metamucil. However, the stomach felt bloated severely after eating anything. I sometimes feel a sudden hunger spike that becomes uncontrollable and once I eat, the stomach swells like a balloon. I also started taking one capsule of Triphala to ease out my symptoms. From past 4 to 5 days, I have started feeling fatigue and a very strong one like light handedness and no energy in my legs. I had a sore inside my mouth and that has healed significantly now. The acid reflux is there, especially while making out with my partner I felt food coming up. The consistency of stool after eating Metamucil has been more like rubber shaped long zig zag sausage with uneven and weird cracks and sometimes mucus as well. I feel gas below my stomach and sometimes have to strain hard to pass. I got my CBC done two days back (normal report), kidney, liver, thyroid (normal), Hb (normal), sugar (normal). I also got my FOBT stool test done (negative report). Are the above symptoms cigarette withdrawal symptoms? Or stomach bug? or IBS? I take the following tablets daily. one Magnesium tablet, one Menevit tablet (for sperm health and male fertility), one Omega 3 1000 mg capsule, one 64 Billion Probiotic capsule.
Welcome to icliniq.com.
I went through your post, it is normal to have hard stools after quitting smoking for that you have to add a salad, do exercise, and take enough water. It is a temporary phenomenon which usually settles in three months till intestines adapt nicotine free blood. You have started laxative Metamucil which has caused gastritis. You need to stop that and continue Nexium at least 10 days daily before breakfast. That will take care of the issue. There is no need to take omega, probiotics, Menevit or Magnesium tablets. Do not take unnecessary medicines. It is not IBS.
Was this answer helpful?|
Thank you doctor,
Why do I have fatigue? It is like I feel a bit shaky if I move my head. Is this all part of withdrawal symptoms? Also, I am eating pitted prunes. Is that fine? Do I need to avoid anything in terms of food or anything else? Dairy products? Yogurt. Please advise.
Welcome back to icliniq.com.
The only significant side effect of stopping smoking is weight gain. Fatigue is also a manifestation of stopping smoke which can last 6 to 8 weeks. You should take enough fruits and vegetables, do regular exercise that will help you reduce such symptoms.
Was this answer helpful?|
Query: Hi doctor, I have a burning sensation in anus after bowel movements for past one week. There is no blood discharge and poop was soft. I avoid eating spicy foods. The burning sensation lasts for hours. Read Full »
Query: Hello doctor, I am a 53-year-old female. I had gestational diabetes and 11 years later my sugar levels were high so started taking Glycomet. However, the fasting sugar level in the morning is always high and PP is less than fasting. Recent HbA1c is 6.9. Do I have to continue medicine? I walk daily ... Read Full »
Query: Hello doctor, I have chronic sinus infection because of it I will face problem whole winter. What treatment should I take to get relief from cold in these winter months? Shall I make a choice for vaccination? Read Full »
Ask your health query to a doctor online?Ask an Internal Medicine Physician Now